Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 129, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 26, 2011, 6:55 PM CDT for Dakota County, Dixon County, Nebraska. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 6:55 PM CDT (23:55 UTC)
- Expired
- Jun 26, 2011, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Dakota County, NE, Dixon County, NE
The radar
The Omaha radar (KOAX), 117 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:03 PM CDT | TSTM WND DMG | 3 Nne Wayne, NE | TREE DAMAGE INCLUDING LARGE BRANCHES BLOWN DOWN. |
| Jun 26, 7:23 PM CDT | TSTM WND DMG | 5 E Wakefield, NE | NUMEROUS 4 TO 6 INCH DIAMETER BRANCHES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
183
WUUS53 KFSD 262355
SVRFSD
NEC043-051-270030-
/O.NEW.KFSD.SV.W.0129.110626T2355Z-110627T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
655 PM CDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DAKOTA COUNTY IN NORTHEAST NEBRASKA...
SOUTHERN DIXON COUNTY IN NORTHEAST NEBRASKA...
* UNTIL 730 PM CDT
* AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CONCORD TO WAYNE...AND MOVING EAST AT
30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CONCORD AND DIXON AROUND 700 PM CDT...
WAKEFIELD AROUND 705 PM CDT...
ALLEN AROUND 715 PM CDT...
EMERSON AROUND 725 PM CDT...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WATERBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4227 9703 4246 9702 4250 9665 4232 9656
4227 9657 4227 9672 4226 9673 4226 9701
TIME...MOT...LOC 2355Z 262DEG 24KT 4237 9702 4227 9698
4217 9698
WIND...HAIL 70MPH <1.00IN
$$
WILLIAMS1 follow-up statement
284
WWUS53 KFSD 270012
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
712 PM CDT SUN JUN 26 2011
NEC043-051-270030-
/O.CON.KFSD.SV.W.0129.000000T0000Z-110627T0030Z/
DAKOTA NE-DIXON NE-
712 PM CDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN DIXON
AND WESTERN DAKOTA COUNTIES UNTIL 730 PM CDT...
AT 711 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALLEN TO WAKEFIELD TO 6 MILES SOUTH OF WAKEFIELD...
MOVING EAST AT 30 MPH.
IN ADDITION...AT 703 PM CDT...TREE DAMAGE INCLUDING LARGE BRANCHES
BLOWN DOWN WAS REPORTED IN THE SOUTHWEST CORNER OF DIXON COUNTY 3
MILES NORTH NORTHEAST OF WAYNE NEBRASKA WITH THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
EMERSON AROUND 725 PM CDT...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
WATERBURY.
LAT...LON 4227 9703 4246 9702 4250 9665 4232 9656
4227 9657 4227 9672 4226 9673 4226 9701
TIME...MOT...LOC 0011Z 262DEG 24KT 4238 9688 4228 9684
4218 9684
WIND...HAIL 70MPH <1.00IN
$$
WILLIAMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:30 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 26, 3:30 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 PM CDT SUN JUN 26 2011 .DISCUSSION... SEVERE POTENTIAL EXISTS ACROSS THE AREA BUT WILL MINIMIZED BY CLOUD COVER UNTIL FRONT MOVES INTO AREA. RADAR PRETTY UMIPRESSIVE AS WESTERN STORMS MOVE INTO MORE STABLE AIR. EXPECT STORMS TO FIRE ALONG FRONT AND AS UPPER LEVEL SYSTEM ROTATES THROUGH...CLEARING SOME OF CLOUDS OUT. BESIDES THE SEVERE THREAT OF LARGE HAIL AND STRONG WINDS...HEAVY RAIN POTENTIAL IS THERE AS QUITE A BIT OF LOW LEVEL MOISTURE IS IN PLACE. FRONT SHOULD PASS EAST OF I-29 AROUND 06Z OR SO AND THEN SKIES WILL BEGIN TO CLEAR. NORTHWEST WINDS WILL PICK UP A LITTLE DURING THE NIGHT WITH GUSTS TO 20 MPH. /HEITKAMP THE FRONT WILL BE OFF TO OUR EAST BY MONDAY MORNING...WITH DECREASING CLOUDS AND GUSTY NORTHWESTERLY WINDS AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST. IT WILL BE LESS HUMID WITH DEWPOINTS IN THE MID TO UPPER 50S...AND HIGHS MID 70S NORTH TO UPPER 70S SOUTH. THE HIGH PRESSURE PUSHES ACROSS THE REGION ON MONDAY NIGHT AND TUESDAY. WITH CLEAR SKIES AND DYING WINDS ON MONDAY NIGHT...WILL SEE LOWS DROP INTO THE LOWER TO MID 50S. A LITTLE WARMER ON TUESDAY WITH RETURNING SOUTHERLY FLOW ON THE BACKSIDE OF THE HIGH...AND SOUTHEASTERLY WINDS WILL PICK UP IN OUR WEST DURING THE AFTERNOON IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT. HIGHS ON TUESDAY AFTERNOON WILL RANGE FROM THE UPPER 70S TO LOWER 80S. THREW IN SOME SLIGHT POPS ACROSS THE AREA ON TUESDAY NIGHT IN CONJUNCTION WITH INCREASING MOISTURE TRANSPORT/INSTABILITY WITH A DEVELOPING 30 KT LOW LEVEL JET ALONG THE NOSE OF BUILDING MIDLEVEL CAP. THINK THIS CAP WILL PREVENT ANY CONVECTION FROM FORMING ON WEDNESDAY WITH 700 MB TEMPERATURES IN THE MID TEENS TO LOWER 20S C. WARMER STILL UNDER A BUILDING UPPER RIDGE...WITH HIGHS IN THE LOWER 80S IN SOUTHWESTERN MINNESOTA/OUR FAR EASTERN IOWA ZONES...TO AROUND 90 THROUGH THE MISSOURI RIVER CORRIDOR. THE WARMEST DAY OF THE WEEK LOOKS TO COME ON THURSDAY IN ADVANCE OF AN UPPER LEVEL SHORTWAVE/SURFACE TROUGH TO OUR WEST. WITH 850 MB TEMPS RANGING FROM THE MID 20S TO AROUND 30 C...HIGHS WILL BE IN THE LOWER TO MID 90S ACROSS THE AREA. THE SHORTWAVE TOPS THE RIDGE AS THE SURFACE BOUNDARY PUSHES ACROSS THE AREA ON THURSDAY NIGHT INTO EARLY ON FRIDAY...WITH ONLY SLIGHT CHANCE POPS WARRANTED AT THIS POINT FOR THAT TIME FRAME...WITH LIMITED MOISTURE...AND FAIRLY WARM MIDLEVEL TEMPERATURES REMAINING BEHIND THE SURFACE FRONT. TEMPERATURES CLOSER TO NORMAL WILL BE FOUND FOR THE END OF THE WEEK INTO THE EARLY PART OF NEXT WEEKEND...UNDER A NEARLY ZONAL UPPER LEVEL FLOW. HIGHS WILL BE IN THE LOWER TO MID 80S...WITH LOWS IN THE 60S. ANY PRECIPITATION HARD TO PINPOINT THIS FAR OUT. /JM && .AVIATION... MVFR CIGS WILL REMAIN THE RULE AS WESTERN THUNDERSTORMS OUTFLOW CONTINUE TO PROVIDE A STABILIZED AMS OVER MUCH OF THE AIR. AIRMASS WILL EVENTUALLY DESTABILIZE ENOUGH WHERE STORMS WILL FIRE ALONG THE FRONT. SOME OF THE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS. FRONT TO PASS THROUGH KHON BY 03Z AND 06Z AT KFSD. SKIES WILL CLEAR SHORTLY AFTER FRONTAL PASSAGE. /HEITKAMP && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 26, 12:28 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1228 PM CDT SUN JUN 26 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1228 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... STORMS WILL BECOME LIKELY LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES EAST ACROSS THE REGION. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL THE SIZE OF GOLF BALLS AND DAMAGING WINDS OF 60 TO 70 MPH. THERE MAY ALSO BE A FEW TORNADOES LATE THIS AFTERNOON AND EVENING SOUTH OF INTERSTATE 90 AND ALONG AND WEST OF INTERSTATE 29. IN ADDITION TO THE SEVERE THREAT...LOCALLY HEAVY RAIN OF 1 TO 2 INCHES WILL OCCUR WITH SOME OF THE STORMS WHICH COULD CAUSE LOCALIZED FLOODING...AS WELL AGGRAVATE EXISTING FLOODING SITUATIONS. FLOODING... RECENT AND EXPECTED RAINFALL ACROSS THE REGION WILL CONTINUE TO CAUSE AREA RIVERS AND STREAMS TO REMAIN ABOVE FLOOD STAGE IN MANY LOCATIONS. RIVERS AND STREAMS IN THE WARNED AREAS ARE EXPECTED REMAIN ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS. RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO MID SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE BY EARLY AFTERNOON WEST OF THE JAMES RIVER AND LATER THIS AFTERNOON AND EVENING EAST OF THE JAMES. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:55 PM CDT | Flash Flood Warning | FSD | Dixon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.